Alert archive / Nebraska / Tornado Warnings in 1999

Tornado Warning 39, NWS Cheyenne, WY

June 30, 1999Box Butte County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jun 30, 1999, 5:09 PM MDT for Box Butte County, Nebraska. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 1999, 5:09 PM MDT (23:09 UTC)
Expired
Jun 30, 1999, 5:25 PM MDT
In force
16 min
Issued by
NWS Cheyenne, WY
Area
Whole counties

County Box Butte County, NE

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 11.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 1999-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 1999-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
107 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WFUS1 KCYS 302310 RRA
TORCYS
NEC013-302325-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT WED JUN 30 1999

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN BOX BUTTE COUNTY IN THE NEBRASKA PANHANDLE

* UNTIL 525 PM MDT

* AT 505 PM... SPOTTERS INDICATED A TORNADO 7 MILES WEST SOUTHWEST OF
  ALLIANCE...MOVING SOUTHEAST AT 35 MPH.  THE STORM PRODUCING THE
  TORNADO SHOULD MOVE JUST TO THE SOUTHWEST OF THE CITY OF ALLIANCE.

A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS NOT
AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR

JAD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 30, 3:00 PM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jun 30, 3:00 PM MDT, 2 hours 9 minutes before
SOUTHEAST WYOMING/NEBRASKA PANHANDLE AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT WED JUN 30 1999

STRMS FIRING UP OVR NIOBRARA CNTY AND NRN PANHANDL IN MST UNSTBL AIR
OVR CWA. STRMS ALG AXIS OF MSTR DIVRGNC...WHICH IN NOT FVRBL. STRMS
ARE STGLY SHEARED DUE SPD INCRS ALF. 100KT JET AXIS ORIENTED WNW/ESE
FM YELSTN AREA THRU PANHANDL. UPR DIVRGNC ASSOCD WITH FLO PERSISTS
THRU 06Z OVR SE WY AND PANHANDL AND DO HUGE 0-3KM SREH. FLO ALF GETS
MR W-E ORIENTED THU-FRI AND JET AXIS RETREATS TO SRN MT. EFFECT OF
THIS REFLECTD IN MR SEASONAL TEMPS/POPS NXT CPL DAYS. 7H TMPS RISE 5-7C
FM THU TO FRI. NGM HAS MUCH MR DEFINIITON TO WV FM N-CNTRL TO SE WY THU
AFTN...ETA ONLY HINTS AT FTR. GENLY NGM DIFFERS IN SPD AND ORIENTATN BUT
OTRW SIMILAR IN IDEA WITH ETA/AVN. 7H FLO RMNS BRISK ENUF TO AID DRYG
AND NECESSITATE MENTION OF BREEZE IN ZNS...ESP WY PART.

.CYS...
WY...NONE.
NE...NONE.

COX

Nearby

Tornado Warnings in Nebraska, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.